We've changed the way you complete courses

In response to user feedback we have simplified the way courses can be completed.

Until now you needed to complete the topics and modules in order, from start to finish. But from today you can complete them in any order you wish.

Just visit any topic that interests you, and when you are ready mark it as completed by clicking the green 'Mark complete' button at the bottom of the page.

Once you have completed all of the topics in a module an assessment will be provided for you.

Complete all the assessments to finish the course.

Thanks, I've got it! X

Select each tab to learn more about this patient

Photo posed by model/courtesy of stock.adobe.com

64-year-old obese woman

  • Photo posed by model/courtesy of stock.adobe.com

    Hypertension: patient is already on full-dose ramipril (10 mg) plus a calcium channel blocker (diltiazem)

Photo posed by model/courtesy of stock.adobe.com
  • Patient consulted at virtual cardiology clinic with increasing breathless
  • Chest x-ray shows left ventricular failure
  • Brain natriuretic peptide is raised
  • Echocardiogram shows LVSD with reduced ejection fraction
  • Cardiologist recommends patient switches from calcium channel blocker to a beta-blocker and add in dapagliflozin 10 mg, which now has a licence for this type of patient
  • 4 weeks later, patient is admitted with severe breathlessness and hyperventilation
  • Suspecting acute left ventricular failure, blood gases are performed and these show a high oxygen level, low CO2 and acidosis
  • Blood ketones are then checked and are high
  • HbA1c also checked (11.0%)
  • When asked, the patient admits to several weeks of thirst, polyuria and weight loss